MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 5, 16MM

ENCORE MEDICAL L.P. EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 5, 16MM
Model Number 346-16-705
Health Effect - Clinical Code Fall (1848)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was patient fell and opened the wound.The previous surgery and the revision detailed in this investigation occurred over 17 days apart.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.Initial or prolonged hospitalization was not required.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to patient fall.Agent has clearly mentioned that the "patient fell and opened wound", it seems that the event may have possibly occurred due to lack of post-operative care, patient activities or trauma.Due to the short time between the previous and revision surgery, the event may have been possibly occurred due to patient non-compliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.
 
Event or Problem Description
Revision surgery - due to patient falling and opening the wound.

Brand Name
EMPOWR VVC KNEE
Common Device Name
EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 5, 16MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8701648
Report Number1644408-2019-00545
Device Sequence Number2091801
Product Code JWH
UDI-Device Identifier00190446219088
UDI-Public(01)00190446219088
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180930
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model Number346-16-705
Device Catalogue Number346-16-705
Device Lot Number459V1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;